Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 82, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 3, 2023, 7:22 PM CDT for Fond du Lac County, Sheboygan County, Wisconsin. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2023, 7:22 PM CDT (00:22 UTC)
- Expired
- Aug 3, 2023, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fond du Lac County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 90 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:55 PM CDT | TSTM WND DMG | 2 Ssw Dundee, WI | Public report with time from spotter submitted with online form. Tree branches down as well as power outages. No visual verification available. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 588 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted.
104
WUUS53 KMKX 040022
SVRMKX
WIC039-117-040100-
/O.NEW.KMKX.SV.W.0082.230804T0022Z-230804T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
722 PM CDT Thu Aug 3 2023
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Southeastern Fond du Lac County in east central Wisconsin...
Southern Sheboygan County in east central Wisconsin...
* Until 800 PM CDT.
* At 721 PM CDT, a severe thunderstorm was located 7 miles southwest
of Elkhart Lake, or 8 miles west of Plymouth, moving southeast at
30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Plymouth, Oostburg, Cedar Grove, Random Lake, Greenbush, Cascade,
Adell, Waldo, St. Cloud, Glenbeulah, Silver Creek, Beechwood,
Dundee, Gibbsville, Batavia, Town of Forest, Hingham, and New Fane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4357 8779 4354 8779 4354 8820 4381 8824
4383 8808 4364 8773
TIME...MOT...LOC 0021Z 319DEG 27KT 4378 8814
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MILLER1 follow-up statement
528 WWUS53 KMKX 040043 SVSMKX Severe Weather Statement National Weather Service Milwaukee/Sullivan WI 743 PM CDT Thu Aug 3 2023 WIC039-117-040100- /O.CON.KMKX.SV.W.0082.000000T0000Z-230804T0100Z/ Fond du Lac WI-Sheboygan WI- 743 PM CDT Thu Aug 3 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTHEASTERN FOND DU LAC AND SOUTHWESTERN SHEBOYGAN COUNTIES... At 743 PM CDT, a severe thunderstorm was located near Plymouth, moving southeast at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Cedar Grove, Random Lake, Cascade, Adell, Silver Creek, Batavia, Beechwood, New Fane, and Dundee. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4354 8779 4354 8820 4371 8823 4372 8805 TIME...MOT...LOC 0043Z 319DEG 27KT 4365 8799 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:25 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 3, 3:25 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 325 PM CDT Thu Aug 3 2023 .SHORT TERM... (Issued 325 PM CDT Thu Aug 3 2023) Tonight through Friday Night: The potential for pop-up showers and thunderstorms remains in the forecast this afternoon and evening, with the highest chances north of the I-94 corridor in the evening hours. The RAP and HRRR continue to show shallow moisture advection and convergence along an east-west oriented boundary approaching our region from the north. We have seen some weak shower activity on this boundary over Wood and Adams county, but nothing long-lived. About 25kts of 0-6km shear is present, so mostly short- lived pop- up storms are expected. Showers and storms should be isolated to scattered. A few stronger thunderstorms with some gusty winds are possible. The cold front associated with the low over James Bay Canada will sweep southward across our region overnight into Friday morning. Wind direction turns east as a high builds into the GL region from the north. Dry weather and fewer clouds expected tomorrow. Sheppard && .LONG TERM... (Issued 325 PM CDT Thu Aug 3 2023) Saturday and Sunday: High pressure will sink southward over the Great Lakes on Saturday bringing east winds to southern Wisconsin. Showers and thunderstorms are likely Saturday night and Sunday. A deep shortwave moves through the region on Sunday with a surge of deep moisture. There continues to be uncertainty with the track of the surface low which would affect our severe weather potential. Some models track across central Wisconsin putting our area in the warm sector with greater instability while others track it across the WI/IL state line with minimal instabililty. So there is the potential for some strong storms over 1000+ J with 20 to 30 knots of shear. There is lack of an organized jet, both upper and lower, so forcing would be at the mid levels with the shortwave. PWs values are 1.5 to 2 inches, depending on the model, indicating a good chance for some heavy downpours. Monday through Thursday: The upper level trough will dominate for much of the week. Another shortwave looks to move through midweek bringing another chance for rain. Marquadt && .AVIATION... (Issued 325 PM CDT Thu Aug 3 2023) A few thunderstorms are possible later this afternoon and evening mainly north and east of Madison and including MKE. Lower cloud bases and gusty winds are expected under any of these showers and storms. Otherwise VFR conditions are expected through Friday. Light southwest winds will become northeast tonight but will remain weak. Southwest Wisconsin could see fog again tonight into Friday morning but confidence in that occuring is low. Marquadt && .MARINE... (Issued 325 PM CDT Thu Aug 3 2023) Modest south to southwesterly winds will continue today ahead of an approaching cold front extending from a low pressure up in the James Bay region. Expect the weak cold front to slide from north to south across Lake Michigan this evening and stall south of the Lake on Friday. Behind the front expect north to northeasterly winds to pick up through the day Friday. Waves will rise in response to this, which might necessitate a small craft advisory sometime in the Friday evening to Saturday morning timeframe. For the time being, waves are expected to max out at around 3ft in the nearshore, and 4ft in the open waters. Winds will weaken and waves will subside into Saturday as high pressure builds southward into the Great Lakes Region. We continue to see signs of a stronger area of low pressure to develop over the Plains, then track across Lake Michigan from Sunday into Monday. While the exact track, strength, and location remains uncertain at this time, we expect the potential for enhanced winds and thunderstorm chances with this system. Sheppard && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 3, 2:33 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 233 PM CDT Thu Aug 3 2023 WIZ046-047-051-052-056>060-062>072-041945- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 233 PM CDT Thu Aug 3 2023 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Chance of thunderstorms for later this afternoon and evening, mainly for areas north of the I-94 corridor. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorm chances return Saturday and Sunday. A moderate swim risk is possible for Friday night, and potentially at times through this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-041945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 233 PM CDT Thu Aug 3 2023 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Chance of thunderstorms later this afternoon and evening, mainly north of the Port of Milwaukee. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorm chances return Saturday and Sunday. Small craft conditions possible at times this weekend into early next week. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-041945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 233 PM CDT Thu Aug 3 2023 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Chance of thunderstorms this afternoon and evening for northern two-thirds of the open waters. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorm chances return Saturday and Sunday. www.weather.gov/mkx
In the hours before
Local storm report, Aug 3, 7:04 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
704 PM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Tstm Wnd Dmg 1 ENE Elkhart Lake 43.84N 88.00W
08/03/2023 Sheboygan WI Law Enforcement
Numerous trees down in Elkhart Lake.
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:28 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 47 min |
| Aug 3, 8:05 PM CDT | Special Weather Statement | MKX | Washington | 55 min |
| Aug 3, 8:16 PM CDT | Special Weather Statement | MKX | Fond du Lac | 59 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.